View Full Version : Lexapro & Motivation


prettybrg
10-23-13, 05:00 PM
I started taking Lexapro about a week ago for anxiety/depression. It already working a bit, but the only issue is that I'm fatigued after I take it for a few hours and generally my motivation levels through the day are lower.

I know its a pretty typical experience with this drug, but does anyone know if this is going to change? Do all anti-depressants that treat Anxiety have this issue?

So far no negative effects on my ADHD though, its actually helped with school because I am less doubtful.

425runner
10-25-13, 09:39 PM
Interesting...I've been through all the SSRI's and they did make me tired and very content with everything. I lost all my drive & motivation. Went from being a go-getter, type A personality, to a very mellow - couldn't care less person.

They did take away self-doubt though..very true...all of a sudden I felt like I COULD do things, like nothing was impossible so that's a major plus.

If it's not affecting your ADHD then keep at it. Perhaps lower the dose. Keep us posted!

prettybrg
10-27-13, 02:27 PM
I think I'm on about day nine at this point. I'm starting to feel like I am back to 'normal', which means I can feel a range of emotions, the other day I started getting depressed and started crying due to a simple frustration about an aspect of my personality. Suicidal thoughts keep on creeping up on me again and take me over.

Last night I drank a can of coke, big mistake, it made me really hyper and when it wore off I was extremely upset and anxious, went and tried to cry in the shower but I couldn't bring myself to it.

Is my dosage to small? Or am I just in that waiting period? I want my erratic emotions to balance out already.

I'm still feeling less motivated, but I think I'll just have to learn ways to overcome the apathy if the drug doesn't stop making me feel that way.

425runner
10-27-13, 05:50 PM
How much are you taking? I had to stop Lexapro as it really messed me up. I'd go from being OK and cool to crying and being emotional. But YMMV.

I liked Prozac the most of all the SSRIs, it was very soothing and motivating at a low dose 1.25 - 2.5mg. The only reason I'm hesitant to get back on it is that I gained 10 lbs.

prettybrg
11-06-13, 03:33 PM
My sense of motivation was slowly coming back after about three weeks, although it wasn't the way it use to be. But I got my dosage increased to 10mg and now I am back in the same state, but worse. I have zero motivation for anything, I had to force myself to write this post. I just feel like staying in bed all day.

Nonetheless, I do expect it to wane a bit again over time. Lets hope!

GrapeApe
11-13-13, 07:36 PM
I took Lexapro for nearly a year. I had to take it before going to bed because otherwise, I would want to sleep in class/at work the first few hours after taking it, so I would definitely suggest trying that tactic. Also, I noticed after about 6 or 7 months, I began to build a tolerance for it and it was no longer helping with anxiety, even after increasing my dose. My doctor eventually switched me to Zoloft. I have been on it for almost 4 years now, and haven't really had any bad side effects from it. I also don't feel like I've built much of a tolerance to it either. I can tell on the days that I've forgotten to take it because I become frustrated easily and cry more often, usually over silly stuff. Any time I talk to anyone dealing with anxiety, I suggest Zoloft, just because it's helped me for so long. However, everyone is different. Give the Lexapro a little more time to build up in your system and your body get used to it. Good luck and keep us updated!

hollywood
11-14-13, 01:29 AM
How about prozac

BellaVita
11-14-13, 01:45 AM
I'm sorry to hear your Lexapro experience hasn't been the greatest so far.

For me, Lexapro gives me both motivation, energy, and helps ease my anxiety and depression. But, some of the motivation, etc could be due to my hypomanic tendencies.

In the beginning it was crazy for me. I was super hyper, irritable, and euphorically happy for at least the first two weeks.

I eventually had to drop to 5mg as 10mg was too much and causing mood swings.

To the OP, give it time to even out and build up in your system. Also, I would contact your doctor about the suicidal thoughts especially if they have increased, and discuss whether you should continue the med.

hollywood
11-14-13, 01:57 AM
Hello I just asked a question and you revert to the top? Wtf

BellaVita
11-14-13, 02:02 AM
Hello I just asked a question and you revert to the top? Wtf

I'm not the OP though....so I am not interested in Prozac? :scratch: